First workshop of the Mexican-French LIA ERIDANUS

Europe/Paris
Toulouse

Toulouse

Université Fédérale Toulouse Midi-Pyrénées 41 Allées Jules Guesde 31 TOULOUSE
Description

France and Mexico have a long history of close relations in Science and particularly in Astronomy. This collaboration recently led to the decision to jointly develop and operate a robotic telescope, called "Colibrí", to be installed at the National Astronomical Observatory in San Pedro Mártir, Baja California. This telescope, with a diameter of 1.3 m and a field of view of 26', will eventually be equipped with two visible cameras and an infrared camera (see here for their sensitivity). Scheduled to be operational from 2021, it is specially designed for the study of the variable sky, doing visible-infrared photometry of optical transients, in particular within the framework of the Franco-Chinese SVOM mission.

In order to deepen their relationship, Mexico and France have created an Associate International Laboratory (LIA) called ERIDANUS. Its objective is to encourage the emergence of new collaborations or to strengthen existing ones around themes ranging from the observation of exoplanets to the exploration of the transient sky, the development of new instruments and the study of the interstellar medium. The LIA is officially endorsed and funded by the CNRS, CNES and AMU in France, and the UNAM and CONACyT in Mexico.

ERIDANUS began on 1 January 2019 and the first meeting will take place from Monday 3 to Thursday 6 June 2018, hosted by the Maison Universitaire Franco-Mexicaine in Toulouse.

Please note that the workshop will take place at the premises of the Université Fédérale de Toulouse in the city center (see the address at the bottom of the page).


 

This workshop is sponsored by: CNRS - CNES - Toulouse University and the MuFraMex in France, and by the CONACyT and the UNAM in Mexico.

Participants
  • Alain klotz
  • Alan Watson
  • Arnaud Claret
  • Bertrand Cordier
  • Damien Dornic
  • David Corre
  • David Valls-Gabaud
  • Delphine TEXIER BACHOC
  • Diego Gonzalez
  • Diego Lopez Camara
  • Elena Jimenez Bailon
  • Emma Margarita Pereyra Talamantes
  • Enrique Moreno Méndez
  • Fabio De Colle
  • François GONZALEZ
  • Frédéric Daigne
  • Jean-Luc ATTEIA
  • Karine LACOMBE
  • Martine Jouret
  • Nathaniel Butler
  • Nissim Fraija
  • Philippe Guillemot
  • Robert Mochkovitch
  • Rosa Becerra
  • Stéphane Basa
  • Véronique BUAT
  • William Lee
    • 09:00 11:00
      GRB Science
      • 09:00
        Electromagnetic counterparts to NS+NS mergers 30m
        Speaker: Frédéric Daigne (Institut d'Astrophysique de Paris - Université Pierre et Marie Curie)
      • 09:30
        Gamma-ray bursts and multiwavelength correlations 30m
        Speaker: Nissim Fraija (Astronomy Institute)
      • 10:00
        What do we know about the earlier optical observations of GRBs and what are the challenges for the future 30m
        Speaker: Rosa Becerra (IA-UNAM)
      • 10:30
        Progenitors and Central Engines of GRBs 30m
        Speaker: Enrique Moreno Méndez (IA-UNAM)
    • 11:00 11:15
      Coffee break 15m
    • 11:15 12:35
      GRB Science
      • 11:15
        Modelling afterglow emission from GRBs 30m
        Speaker: Fabio De Colle (IA-UNAM)
      • 11:45
        Evolution of a 3D short GRB through the NS-NS post merger ejecta 30m
        Speaker: Diego Lopez Camara (IA-UNAM)
    • 12:35 14:00
      Pause déjeuner : buffet ? 1h 25m
    • 14:00 14:30
      GRB Science
      • 14:00
        Studying dust in galaxies with the GRBs 30m
        Speaker: Veronique BUAT (LAM)
    • 14:30 16:00
      Colibrí
    • 16:00 16:15
      Coffee break 15m
    • 16:15 17:45
      Colibrí
      • 16:15
        Multi-messenger follow-up with COLIBRI 30m
        Speaker: Damien Dornic (CPPM)
      • 16:45
        Prospects for kilonova signals in the gravitational wave era 30m
        Speaker: Robert Mochkovitch (IAP)
    • 20:00 21:30
      Conférence publique : "Son et lumière : une nouvelle fenêtre d'observation ouverte sur l'Univers" 1h 30m

      Conférence publique en français du Dr. William Lee Alardín de l'Université Autonome Nationale du Mexique.

      Le 4 Juin 2019 à 20h, salle du Sénéchal.

    • 09:00 11:00
      Colibrí: Transient Sky
      • 09:00
        SPM Reverberation Mapping Project 30m
        Speaker: Diego Gonzalez
      • 09:30
        C-thick Changing like AGN with Colibrí 30m
        Speaker: Elena Jiménez Bailón
      • 10:00
        The scientific case for a second instrument 30m
        Speaker: Alan Watson (Instituto de Astronomía UNAM)
      • 10:30
        Discussion on the second instrument 30m
        Speaker: All
    • 11:00 11:15
      Pause café 15m
    • 11:15 12:45
      SVOM
    • 12:45 14:30
      Pause déjeuner : lunch at MOAI 1h 45m
    • 14:30 16:30
      Perspectives in the Transient Sky
      • 14:30
        Chasing Astrophysical Transients 30m
        Speaker: Nathaniel Butler (ASU)
      • 15:00
        Grandma 30m
        Speaker: David Corre (LAM)
      • 15:30
        The transient sky in Mexico 30m
        Speaker: Alan Watson (Instituto de Astronomía UNAM)
      • 16:00
        MESSIER: time-domain astronomy in the UV/optical 30m
        Speaker: David Valls-Gabaud (LERMA - Observatoire de Paris)
    • 16:30 16:45
      Pause café 15m
    • 16:45 18:00
      Perspectives in the Transient Sky
      • 16:45
        Theseus, an ESA M5 mission 30m
        Speaker: Stephane Basa (Laboratoire d'Astrophysique de Marseille)
      • 17:15
        Next LIA meeting: dates, location, subjects, etc… 30m
        Speaker: All
    • 20:00 22:30
      LIA & SVOM dinner 2h 30m
    • 08:15 18:15
      Visit to Pic du Midi Observatory 10h

      This will depend on the weather, in case of strong wind we may be forced to cancel the visit.

      Meeting point : Place Jeanne d'Arc at 8:15 AM

      Please bring warm clothes and your ID - mandatory to access the cable car.